MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 6MM X 37MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 6MM X 37MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Model Number 90315
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the thrombectomy procedure for m1 cerebral infarction in a patient, there was resistance when the subject stent retriever was withdrawn from the patient anatomy and the subject stent core wire broke off while retrieving the thrombus with aspiration catheter.The broken subject stent was retrieved with a snare.Recanalization could not be obtained; the procedure was completed as it was.Although the infarcted nest has spread, it was not caused by a product defect.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the retriever shaped section was noted to have been broken/fractured from the core wire at 9.5 cm from the msj (mid solder joint) to pebax transition.The proximal fracture was imaged.The distal fracture was imaged.The core wire was kinked at 3cm proximal to the fracture point.The core wire was kinked at 1.5cm distal to the fracture point.During functional test, the retriever shaped section was found within the returned catheter.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported ¿retriever core wire broken during use' and ¿difficult/unable to withdraw retriever¿ were confirmed.Additional information provided by the customer the stent was broken off while retrieving the thrombus.The broken stent was retrieved with a snare.That the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure.The device was returned for investigation, and the core wire was seen to be kinked/bend and broken.The retriever shaped section was found within the returned catheter.Sem (scanning electron microscope) imaging was performed on the fracture point showing evidence of ductile overload failure under bending and tension.An assignable cause of procedural factors will be assigned to the as reported ¿retriever core wire broken during use¿ and ¿difficult/unable to withdraw retriever¿ and as analyzed ¿retriever core wire kinked¿ as the issue is associated with a product that meets stryker design and manufacture specifications but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
TREVO NXT 6MM X 37MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16815493
Report Number3012931345-2023-00073
Device Sequence Number17523626
Product Code POL
UDI-Device Identifier07613327299953
UDI-Public07613327299953
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Model Number90315
Device Catalogue Number90315
Device Lot Number0000069865
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VECTA 71 ASPIRATION CATHETER (STRYKER).
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown